Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 32, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 20, 2014, 2:16 PM MDT. It took effect at Oct 21, 2014, 8:15 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2014, 2:16 PM MDT (20:16 UTC)
- In effect from
- Oct 21, 2014, 8:15 AM MDT
- Expired
- Oct 21, 2014, 2:05 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS75 KPIH 202016 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT MON OCT 20 2014 IDZ021-211200- /O.NEW.KPIH.WI.Y.0032.141021T1800Z-141022T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 216 PM MDT MON OCT 20 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT TUESDAY. * TIMING...NOON TO 6 PM MDT TUESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT AND AMERICAN FALLS RESERVOIR. * IMPACTS...STRONG GUSTY WINDS WILL PRODUCE CROSS WINDS FOR HIGH PROFILE VEHICLES ON INTERSTATE 15 BETWEEN POCATELLO AND BLACKFOOT. LOCAL BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
092 WWUS75 KPIH 210906 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 306 AM MDT TUE OCT 21 2014 IDZ021-220000- /O.CON.KPIH.WI.Y.0032.141021T1800Z-141022T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 306 AM MDT TUE OCT 21 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * TIMING...NOON TO 6 PM MDT TUESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT AND AMERICAN FALLS RESERVOIR. * IMPACTS...STRONG GUSTY WINDS WILL PRODUCE CROSS WINDS FOR HIGH PROFILE VEHICLES ON INTERSTATE 15 BETWEEN POCATELLO AND BLACKFOOT. LOCAL BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
570 WWUS75 KPIH 211415 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 815 AM MDT TUE OCT 21 2014 IDZ017-212000- /O.EXB.KPIH.WI.Y.0032.141021T1415Z-141021T2000Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 815 AM MDT TUE OCT 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. * TIMING...UNTIL 2 PM MDT TUESDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...BURLEY...RICHFIELD AND RUPERT. * IMPACTS...STRONG GUSTY WINDS WILL PRODUCE CROSS WINDS FOR HIGH PROFILE VEHICLES ON HIGHWAY 24 BETWEEN DIETRICH AND MINIDOKA...AND HIGHWAY 26 BETWEEN SHOSHONE AND CAREY. LOCAL BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-220000- /O.EXT.KPIH.WI.Y.0032.141021T1415Z-141022T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 815 AM MDT TUE OCT 21 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...UNTIL 6 PM MDT TUESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT AND AMERICAN FALLS RESERVOIR. * IMPACTS...STRONG GUSTY WINDS WILL PRODUCE CROSS WINDS FOR HIGH PROFILE VEHICLES ON INTERSTATE 15 BETWEEN POCATELLO AND BLACKFOOT. LOCAL BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
305 WWUS75 KPIH 212005 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT TUE OCT 21 2014 IDZ021-212115- /O.CAN.KPIH.WI.Y.0032.000000T0000Z-141022T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 205 PM MDT TUE OCT 21 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. THE SURFACE PRESSURE GRADIENT IS DECREASING STEADILY AND THE WINDS AS WELL. THERFORE THE WIND ADVISORY WAS CANCELLED. $$ IDZ017-212115- /O.EXP.KPIH.WI.Y.0032.000000T0000Z-141021T2000Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 205 PM MDT TUE OCT 21 2014 ...WIND ADVISORY HAS EXPIRED... THE SURFACE PRESSURE GRADIENT IS DECREASING STEADILY AND THE WINDS AS WELL. THERFORE THE WIND ADVISORY WAS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 20, 1:52 PM MDT, 24 minutes earlier.
Area forecast discussion, Oct 20, 1:52 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 152 PM MDT MON OCT 20 2014 .SHORT TERM...LOW PRESSURE TROUGH WILL MOVE INLAND LATE TONIGHT AND BRING RAIN SHOWERS TO THE CENTRAL MOUNTAINS BEFORE TUESDAY MORNING. ASSOCIATED SURFACE FRONT WILL REACH STANLEY ABOUT 5-6 AM TUESDAY. A QUARTER TO HALF INCH OF RAIN IS POSSIBLE IN WESTERN CUSTER AND BUTTE COUNTY WITH THE DEEPER MOISTURE TRACKING TO THE NORTHEAST. SNOW LEVELS DIP TO ABOUT 8700 FEET...1-2 INCHES ACCUMULATION POSSIBLE BETWEEN 7800-8500 FEET...UP TO 5 INCHES ON THE HIGHEST PEAKS. THE MAIN DISTURBANCE TRACKS NORTHEAST TOWARDS MONTANA...WHILE THE ASSOCIATED SURFACE FRONT TRAILS ACROSS THE SNAKE PLAIN DURING THE AFTERNOON HOURS. IT WILL BE ON THE WINDY SIDE DURING THE AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED FOR THE LOWER SNAKE PLAIN. TUESDAY HIGHS ONLY IN THE UPPER 50S TO LOWER 60S. SHOWERS ARE EXPECTED TO END TUESDAY NIGHT...FOLLOWED BY A WEAK HIGH PRESSURE RIDGE ON WEDNESDAY WITH LIGHTER WINDS AND MAINLY MIDDLE AND HIGH LEVEL CLOUDS ACROSS THIS AREA. RS .LONG TERM...THU NIGHT THROUGH NEXT MON NIGHT. 500MB 5-WAVE PROG INDICATES A SLOW CHANGE FROM BETWEEN A COASTAL LOW AND GREAT PLAINS HIGH WITH A LOW AMPLITUDE PATTERN...TO TROUGHING OVER THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN. THUS EXPECT WETTER CONDITIONS BY THE WEEKEND WITH EVEN THE LONGWAVE DEVELOPING A TROUGH. BOTH THE GFS AND THE ECMWF ARE IN FAIRLY GOOD AGREEMENT ON AN UPPER LEVEL TROUGH/SURFACE FRONTAL PASSAGE SAT NIGHT/SUN...SO HAVE INCREASED POPS AND CLOUDS FOR THOSE PERIODS AND THE OTHER TWO SURROUNDING THEM TO REFLECT UNCERTAINTY IN TIMING. THIS SHOULD ALSO BRING SOME WINDY CONDITIONS...BUT CURRENTLY APPEARS BELOW ADVISORY CRITERIA. MESSICK .AVIATION...INCOMING COLD FRONT ARRIVES SHORTLY AFTER MIDNIGHT IN THE WEST AND SPREADS EASTWARD DURING THE EARLY MORNING. GOOD CHANCE OF AIRDROME CLOSURE AT KSUN TUE MORNING WITH THE AMOUNT OF INCOMING MOISTURE DUE TO CIG. ELSEWHERE...CIGS SHOULD STAY VFR THROUGH AT LEAST THE MORNING. VSBY SHOULD ALSO STAY GOOD VFR WITH ONLY -RA TYPE OF PRECIPITATION EXPECTED BELOW 8000 FT ELEVATION. WIND SHIFT WITH THE FRONT AND VERY WINDY CONDITIONS EXPECTED DURING THE MORNING AND EARLY AFTERNOON...THOUGH PEAKING SHORTLY AFTER 21/1800Z SO INCLUDED IN TAFS AFTER THE 21/00Z ARE ISSUED. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TO 6 PM MDT TUESDAY IDZ021. &&
In the hours before
Special weather statement, Oct 20, 1:17 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 117 PM MDT MON OCT 20 2014 IDZ017>025-031-032-211200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... STANLEY...CLAYTON...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY... EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY...POCATELLO... BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY... ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY... KETCHUM...SUN VALLEY...BELLEVUE...ARCO...CHALLIS...MACKAY 117 PM MDT MON OCT 20 2014 ...LOW PRESSURE SYSTEM WILL BRING A VARIETY OF FALL SHOWERS AND GUSTY WINDS TO SOUTHEAST IDAHO TUESDAY... RAIN SHOWERS ARE LIKELY IN THE CENTRAL MOUNTAINS EARLY TUESDAY MORNING...AND WILL SPREAD ACROSS SOUTHEAST IDAHO THROUGH THE DAY. SNOW LEVELS ARE EXPECTED TO BE 7800 TO 8200 FEET WHERE ACCUMULATION OF 1 TO 2 INCHES IS POSSIBLE THROUGH TUESDAY EVENING. THE HIGHER MOUNTAIN PEAKS MAY SEE UP TO 5 INCHES OF SNOW. SOUTHWESTERLY WINDS OF 25 TO 35 MPH WILL DEVELOP TUESDAY AFTERNOON IN THE UPPER AND LOWER SNAKE PLAIN. THE STORM SYSTEM WILL MOVE NORTHEAST INTO MONTANA QUICKLY TUESDAY NIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.